Alert archive / Massachusetts / Frost Advisories in 2007
Frost Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at May 6, 2007, 4:18 AM EDT for 6 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at May 7, 2007, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 4:18 AM EDT (08:18 UTC)
- In effect from
- May 7, 2007, 2:00 AM EDT
- Expired
- May 6, 2007, 3:57 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Kent County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 18 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 060818 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT SUN MAY 6 2007 CTZ002>004-MAZ007-017>023-RIZ001-003-006-061630- /O.UPG.KBOX.FZ.A.0001.070507T0600Z-070507T1100Z/ /O.NEW.KBOX.FR.Y.0002.070507T0600Z-070507T1100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...GLOUCESTER...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...FOSTER...SMITHFIELD... WEST GREENWICH...NARRAGANSETT...WESTERLY 418 AM EDT SUN MAY 6 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY FOR NORTHERN CONNECTICUT....INTERIOR RHODE ISLAND AND SOUTHEASTERN MASSACHUSETTS INCLUDING PORTIONS OF EAST AND SOUTHEAST COASTAL MASSACHUSETTS AWAY FROM THE URBAN CENTERS. THE FREEZE WATCH IS NO LONGER IN EFFECT. STRONG CANADIAN HIGH PRESSURE WILL BUILD ACROSS SOUTHERN NEW ENGLAND TONIGHT WITH CLEAR SKIES AND DIMINISHING WINDS. TEMPERATURES IN THE ADVISORY AREA ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S. A FEW LOCATIONS MAY DROP BELOW THE FREEZING MARK FOR A COUPLE OF HOURS TONIGHT...BUT STRONGER WIND SPEEDS JUST ABOVE THE SURFACE SHOULD PRECLUDE A PROLONGED OR WIDESPREAD HARD FREEZE FROM OCCURRING. THE ADVISORY AREA DOES NOT EXTEND FURTHER NORTHWEST INTO MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE BECAUSE IT IS CLIMATOLOGICALLY MORE SEASONABLE TO EXPECT THE FROST AND FREEZING TEMPERATURES THAT WILL LIKELY OCCUR THERE EARLY MONDAY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ STRAUSS
2 follow-up statements
000 WWUS71 KBOX 061342 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 942 AM EDT SUN MAY 6 2007 CTZ002>004-MAZ007-017>023-RIZ001-003-006-062145- /O.CON.KBOX.FR.Y.0002.070507T0600Z-070507T1100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...GLOUCESTER...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...FOSTER...SMITHFIELD... WEST GREENWICH...NARRAGANSETT...WESTERLY 942 AM EDT SUN MAY 6 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. STRONG CANADIAN HIGH PRESSURE WILL BUILD ACROSS SOUTHERN NEW ENGLAND TONIGHT WITH CLEAR SKIES AND DIMINISHING WINDS. TEMPERATURES IN THE ADVISORY AREA ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S. A FEW LOCATIONS MAY DROP BELOW THE FREEZING MARK FOR A COUPLE OF HOURS TONIGHT...BUT STRONGER WIND SPEEDS JUST ABOVE THE SURFACE SHOULD PRECLUDE A PROLONGED OR WIDESPREAD HARD FREEZE FROM OCCURRING. THE ADVISORY AREA DOES NOT EXTEND FURTHER NORTHWEST INTO MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE BECAUSE IT IS CLIMATOLOGICALLY MORE SEASONABLE TO EXPECT THE FROST AND FREEZING TEMPERATURES THAT WILL LIKELY OCCUR THERE EARLY MONDAY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBOX 061957 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 357 PM EDT SUN MAY 6 2007 CTZ002>004-MAZ007-017>023-RIZ001-003-006-070400- /O.UPG.KBOX.FR.Y.0002.070507T0600Z-070507T1100Z/ /O.NEW.KBOX.FZ.W.0002.070507T0600Z-070507T1100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...GLOUCESTER...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...FOSTER...SMITHFIELD... WEST GREENWICH...NARRAGANSETT...WESTERLY 357 PM EDT SUN MAY 6 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING... WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. THIS AGRICULTURALLY MORE SERIOUS HEADLINE REPLACES THE PREVIOUSLY ISSUED FROST ADVISORY. THE WARNING COVERS THE LOW LYING COUNTRYSIDE ACROSS WESTERN AND NORTHERN RHODE ISLAND...THE COUNTRYSIDE OF MUCH OF NORTHERN CONNECTICUT...MUCH OF THE SOUTHEAST MASSACHUSETTS COUNTRYSIDE AS WELL AS WELL AS MARTHAS VINEYARD...RURAL PARTS OF CAPE COD AND COASTAL ESSEX COUNTY NORTH OF BOSTON. WIDESPREAD FROST AND FREEZING TEMPERATURES ARE FORECAST FOR SOUTHERN NEW ENGLAND EARLY MONDAY MORNING. MANY VALLEY AND LOW LYING BOGGY REGIONS WILL EXPERIENCE LOW TEMPERATURES BETWEEN 27 AND 32 DEGREES MONDAY MORNING. SOME LOCATIONS IN THE WARNING AREA...PARTICULARLY IN SOUTHEAST MASSACHUSETTS MAY EXPERIENCE 4 TO 5 CONSECUTIVE HOURS OF TEMPERATURES AT OR BELOW FREEZING BEGINNING AROUND 1 AM OR 2 AM. THIS UNUSUALLY COOL AIRMASS FOR EARLY MAY THAT HELD TEMPERATURES NEARLY 10 DEGREES BELOW NORMAL DESPITE AMPLE SUNDAY AFTERNOON SUNSHINE...THREATENS NEAR RECORD COLD AT HARTFORD. THE RECORD LOW REPRESENTING HARTFORD FOR MONDAY...IS 28 SET IN 2001. THE WARNING AREA DOES NOT EXTEND FURTHER NORTHWEST INTO THE NORTHWEST TWO THIRDS OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE BECAUSE IT IS CLIMATOLOGICALLY MORE SEASONABLE TO EXPECT THE FROST AND FREEZING TEMPERATURES THAT WILL OCCUR THERE EARLY MONDAY. LOW TEMPERATURES OF 20 TO 25 DEGREES ARE EXPECTED IN PARTS OF NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ DRAG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at May 5, 11:40 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 5, 11:40 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1140 PM EDT SAT MAY 5 2007
.UPDATE...
ONLY UPDATES TO MARINE AND AVIATION SECTIONS NECESSARY AT THIS TIME.
&&
.MARINE...
PUSHED UP THE TIMING OF THE SMALL CRAFT ADVISORY...GIVEN A FASTER
WINDSHIFT AND INCREASE IN WIND SPEEDS. APPEARS THE GFS IS NOW
TRENDING TOWARDS THE NAM WITH RESPECT TO THE FASTER TIMING. NOTED
RECENT NE WIND GUSTS TO 30KT AT BOSTON LOGAN...31KT AT IOSN3 AND
25KT AT 44013...WITH GUSTS IN THE LOWER 20S BEING REPORTED AT MANY
OF THE EAST COASTAL MASSACHUSETTS OBSERVATION SITES. INCREASING
PRESSURE GRADIENT WITH BUILDING HIGH...925MB BOUNDARY LAYER WINDS
INCREASING TO 25-30KT AND INHERENT DRY AIRMASS PLAYING A FACTOR.
&&
.AVIATION...
HAVE ACCOUNTED FOR WIND GUSTS TO 20-30KT IN TAF AMENDMENTS. CEILINGS
EXPECTED TO DROP TO MVFR 2K FT MAINLY EASTERN TERMINALS AFT 08Z GIVEN
STRATUS CLOUDS GATHERING IN NOVA SCOTIA AND ROTATING SOUTHWESTWARD.
OBSERVATIONS IN EASTERN MAINE ALSO SHOWING THIS TREND. THESE CHANGES
WILL BE REFLECTED IN 06Z TAFS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
CTZ002>004.
MA...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
MAZ007-017>023.
NH...NONE.
RI...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
RIZ001-003-006.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ232>235-237-
254-255.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT SUNDAY FOR ANZ231-236-250.
&&
UPDATE...
SHORT TERM...STRAUSS
MARINE...Hazardous weather outlook, May 5, 4:00 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT SAT MAY 5 2007 ANZ230>237-250-254-255-MAZ002>006-008>016-024-026-NHZ011-012-015- RIZ002-004-005-007-008-061200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI- BLOCK ISLAND RI- 400 PM EDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A 50 PERCENT PROBABILITY OF RED FLAG CONDITIONS TUESDAY AFTERNOON FOR AN EXTENSIVE AREA OF SOUTHERN NEW ENGLAND. WIND SPEED IS CURRENTLY THE LOWEST CONFIDENCE ELEMENT FOR REACHING CRITERIA /25 MPH GUSTS/ IN WHAT IS LIKELY TO BE A CONTINUATION OF THE RECENT VERY DRY WEATHER AND FAVORABLE FIRE SPREAD CONDITIONS OF THE FINE FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CTZ002>004-MAZ007-017>023-RIZ001-003-006-061200- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- 400 PM EDT SAT MAY 5 2007 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH THERE IS A 50 PERCENT PROBABILITY OF RED FLAG CONDITIONS TUESDAY AFTERNOON FOR AN EXTENSIVE AREA OF SOUTHERN NEW ENGLAND. WIND SPEED IS CURRENTLY THE LOWEST CONFIDENCE ELEMENT FOR REACHING CRITERIA /25 MPH GUSTS/ IN WHAT IS LIKELY TO BE A CONTINUATION OF THE RECENT VERY DRY WEATHER AND FAVORABLE FIRE SPREAD CONDITIONS OF THE FINE FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRAG/BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:57 PM EDT | Freeze Warning | BOX | Barnstable, Bristol, Dukes, Essex, Norfolk, Plymouth | 15 hr |
Nearby
Frost Advisories in Massachusetts, 2007Frost Advisories in Rhode Island, 2007Frost Advisories in Connecticut, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.